MAUDE Adverse Event Report: OSCOR INC. INTRODUCER KIT FOR IMPELLA®; INTRODUCER, CATHETER

OSCOR INC. INTRODUCER KIT FOR IMPELLA®; INTRODUCER, CATHETER
Model Number 0052-3021
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Codes Arrhythmia (1721); Cardiac Arrest (1762); Low Blood Pressure/ Hypotension (1914)
Date of Event 10/10/2024
Type of Reportable Event Serious Injury
Event or Problem Description
We have been notified of a complaint involving an oscor 23 fr introducer (material #0052-3021, lot # dp-20999).The complainant reported that complications were encountered during attempted delivery of an impella rp pump.Upon initial insertion, resistance was met while attempting to advance the pump and the cannula kinked.The end of the peel away sheath (23 fr introducer) subsequently split, and the pump was pulled back for a second attempt.The patient began to decompensate and became hypotensive.The pump was again inserted, but the implant was unsuccessful, and both the pump and introducer had to be removed.The patient went bradycardic and cardiopulmonary resuscitation was initiated until the patient stabilized.A new pump and introducer were then utilized for a successful implant.Regulatory reporting required for the report of a damaged introducer, delivery issues, and patient decompensation during delivery complications resulting in intervention.The patient was admitted for acute respiratory failure, arrythmia, and hypotension.Cpr was initiated when the patient became bradycardic during delayed implant.The physician believed that the left sided access combined with the patient's enlarged heart caused too much resistance and resulted in the impella kinking and the sheath splitting.
 
Additional Manufacturer Narrative
Conclusion not yet available, evaluation in process.A follow-up report will be submitted as soon as the investigation is complete.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.
 
Event or Problem Description
(b)(6) 2024: customer reported the following information: there was no extension or delay in surgical procedure resulting from the failure.
 
Additional Manufacturer Narrative
The following sections were updated in follow-up 1.B4, b5, g3, g6, h2, h6 & h11.No product was returned to oscor inc.For evaluation; however, a complaint notification was provided.Three attempts were made to obtain the device, but the device has not returned for evaluation.Without the return of the actual device in question for evaluation, oscor inc.Is unable to determine the exact cause for this incident.A review of the manufacturing processes indicates the production operators are instructed to 100% visually inspect for any obvious defect prior to shipment.At this time, it is not possible to assign a definitive root cause for the event as reported.The complaint is non-verifiable as the product was not returned for evaluation.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
INTRODUCER KIT FOR IMPELLA®
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
4875 palm harbor blvd.
palm harbor 34683
Manufacturer (Section G)
OSCOR INC.
4875 palm harbor blvd.
palm harbor 34683
Manufacturer Contact
ronnie greco
4875 palm harbor blvd.
palm harbor 34683
7279372511
MDR Report Key20544660
Report Number1035166-2024-00115
Device Sequence Number7460419
Product Code DYB
UDI-Device Identifier00813502010558
UDI-Public00813502010558
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K122084
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number0052-3021
Device Catalogue Number0052-3021
Device Lot NumberDP-20999
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/14/2024
Supplement Date Received by Manufacturer12/31/2024
Initial Report FDA Received Date10/28/2024
Supplement Report FDA Received Date12/31/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Hospitalization; Required Intervention;
Patient SexUnknown